MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-2TH180
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the endoscope failed the hygiene test despite multiple cleanings (manual and mechanical).The customer then sent the device to rrc (regional repair center) olympus hamburg for further investigation.The customer did not report any contamination or any patient injury or patient infection to which this medical device could have been a contributory cause.No user injury reported.
 
Additional Manufacturer Narrative
The customer hygiene results below , the device tested with the following microorganism: biopsy channel yellow- staphylococcus sp.(kein s.Aureus), micrococcus sp.3 cfu/ml.Jet channel ¿ micrococci 53 cfu(s)/ml.Jet channel- staphylococcus sp.(kein s.Aureus), micrococcus sp.11 cfu/ml.Below are information on customers cds checklist: aer/ewd reprocessor: model name: etd3 and edt4.Detergent name: olympus endodet disinfectant.Disinfectant name: olympusendodis.Pre-cleaning: a/w channel, auxiliary water channel.Detergent used : descoton extra 1 %.Manual cleaning : descoton extra 1%.Brush points: instrument / suction channel , suction cylinder , instrument channel port, distal end areas around elevator.The olympus hmi (hygiene microbiological investigation) results has not yet been received for evaluation.Supplemental report(s) will be submitted should any relevant new information is available.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation, third party testing, and the legal manufacturer's final investigation.The device was evaluated where no abnormalities were found that could have led to the positive culture.Olympus sent the subject device to a third party for culture testing where: sampling from: all channels; cfu: 0cfu; bacterial identification: n/a.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a root cause could not be determined.Growth of microorganisms were found through culture testing by the user after reprocessing.However, when olympus culture tested after reprocessing in accordance with instructions for use (ifu) before repair, the results conformed to the regulation's recommendation.The following is included in the device ifu: "warning: an insufficiently reprocessed endoscope and/or accessory may pose an infection control risk to the patients and/or operators who touch them." olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14032022
Report Number8010047-2022-05860
Device Sequence Number4610091
Product Code FDS
UDI-Device Identifier04953170275463
UDI-Public04953170275463
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-2TH180
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2022
Supplement Date Received by Manufacturer07/06/2022
Initial Report FDA Received Date04/06/2022
Supplement Report FDA Received Date08/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown